Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


shortage of reyataz.
Nov 20, 2007

I WAS PUT ON ARV`S 4 MONTHS AGO AFTER MY CD4 COUNT DROPPED TO 160 AND 8%. THE MEDS ARE TRUVADA , NORVIR 150MG AND REYATAZ 300MG, ALL TAKEN ONCE A DAY.MY CD4 COUNT HAS RISEN TO 610 AND 16% WITH UNDECTABLE VIRAL LOAD.I ALSO HAVE NO SIDE EFFECTS AFTER THE FIRST MONTH AND I HAVE HAD 100% ADHERRENCE TO THE MEDS. MY PROBLEM IS THAT THERE IS A SHORTAGE OF SOME OF THE MEDS IN MY COUNTRY HERE IN SOUTH AFRICA. ON MY LAST SCRIPT I COULD NOT GET REYATAZ 150MG AND I HAVE BEEN FORCED TO GET REYATAZ 200MG. I AM NOW TAKING REYATAZ 400MG,TRUVADA AND NORVIR 100MG. I STILL HAVE NO SIDE EFFECTS.CAN I CONTINUE TAKING REYATAZ AT THE CURRENT 400MG UNTIL I CAN GET THE CORRECT DOSAGE OR DO I ASK MY DOCTOR TO SWITCH TO KALETRA? HOWEVER THERE IS ALSO A MASSIVE SHORTAGE OF DOCTORS AND CAN ONLY SEE MY DOCTOR IN ABOUT 2 MONTHS TIME. WHAT SHOULD I DO?

Response from Dr. Young

Thanks for your post from South Africa.

While the 400 mg dose of atazanavir with ritonavir may result in increased frequency of yellowing of the skin or eyes, if you don't have these symptoms, it would appear that you're doing fine.

I would continue on the current 400 mg dose until the more appropriate 300 mg dose is available. If you should develop significant side effects, certainly contact your doctor; know that lopinavir/ritonavir could be a viable substitute if needed.

Best of health to you, BT



Previous
Final Stages of Aids
Next
medication

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement